Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 29, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 14, 2017, 4:11 PM EDT. It took effect at Apr 15, 2017, 10:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2017, 4:11 PM EDT (20:11 UTC)
- In effect from
- Apr 15, 2017, 10:00 AM EDT
- Expired
- Apr 16, 2017, 7:51 AM EDT
- In force
- 22 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
439 WHUS73 KIWX 142011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EDT FRI APR 14 2017 LMZ043-046-150415- /O.NEW.KIWX.SC.Y.0029.170415T1400Z-170416T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 5 AM EDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
382 WHUS73 KIWX 150306 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1106 PM EDT FRI APR 14 2017 LMZ043-046-151115- /O.CON.KIWX.SC.Y.0029.170415T1400Z-170416T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1106 PM EDT FRI APR 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 5 AM EDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
831 WHUS73 KIWX 150855 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EDT SAT APR 15 2017 LMZ043-046-151700- /O.CON.KIWX.SC.Y.0029.170415T1400Z-170416T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT SUNDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS UP TO 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
913 WHUS73 KIWX 151451 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT SAT APR 15 2017 LMZ043-046-152300- /O.CON.KIWX.SC.Y.0029.000000T0000Z-170416T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
882 WHUS73 KIWX 152003 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EDT SAT APR 15 2017 LMZ043-046-160415- /O.EXT.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST SUNDAY MORNING. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
476 WHUS73 KIWX 160158 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 958 PM EDT SAT APR 15 2017 LMZ043-046-161000- /O.CON.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 958 PM EDT SAT APR 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST SUNDAY MORNING. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
733 WHUS73 KIWX 160815 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 415 AM EDT SUN APR 16 2017 LMZ043-046-161400- /O.CON.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 415 AM EDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS: WEST 15 TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
220 WHUS73 KIWX 161151 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 751 AM EDT SUN APR 16 2017 LMZ043-046-161300- /O.CAN.KIWX.SC.Y.0029.000000T0000Z-170416T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 751 AM EDT SUN APR 16 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 3:38 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 14, 3:38 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
338 PM EDT Fri Apr 14 2017
.SYNOPSIS...
Issued at 101 PM EDT Fri Apr 14 2017
Chances of showers and perhaps a few isolated thunderstorms will
begin to increase from west to east this evening and into tonight
along a warm frontal boundary lifting northeast through the area.
Saturday should be mainly dry with breezy and very warm
conditions with highs around 80 degrees. A greater chance of
showers and storms will return Saturday night through Sunday.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 335 PM EDT Fri Apr 14 2017
Northwest portion of CWA along eastern periphery of stronger waa
advective leaf with best MUCAPE pool on order of 1000-2000 j/kg to
remain over central IL this evening. Also best/modest low level
focus well to the west this afternoon and weakening as it lifts
northeast into CWA later this evening so overall anticipate a rather
low/slight chance of non severe convection. Relegated dry conditions
for most of Saturday as warm sector deepens, with central IL already
into lower 80s will raise max temps tomorrow with homogeneously warm
per trajectory support. Record temps do not appear in jeopardy
with KFWA/KSBN 85/87.
&&
.LONG TERM...(Saturday Night through Friday)
Issued at 335 PM EDT Fri Apr 14 2017
Little variance from latest blended approach. Greatest chances for
showers/storms on Saturday night into Sunday associated with CWA
poised along southern periphery of northern Plains/Upper Great Lakes
with associated cold frontal boundary sagging southeastward. Timing
appears to only support general thunderstorm chances with
weakening/elevated trend through the night as boundary layer
stabilizes and renewed development on Sunday likely to focus more se-
s as low level theta-e pool sags towards the Ohio River. The far
southern/southeast CWA best poised for convection, again deep layer
shear/instability should preclude severe storms.
Next shower/storm potential midweek as piecemeal energy ejects from
40N/150W shortwave. Rather anemic low level moisture again suggests
likelihood of less thunder versus shower chances. At least for late
Tue/Tue night with initial limb of warm advection. Discrepancies
abound thereafter and for now with rather low ensemble average pops
with high standard deviations and potential for surface boundary to
push well south Ohio/TN Valleys, have lowered muddled pops on
DY7/Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 101 PM EDT Fri Apr 14 2017
Flight conditions will be VFR for the entire forecast period.
Showers will increase in coverage this evening and reach the
terminals by 00z with highest rain chances in northern Indiana and
southern Michigan. Winds will remain light overnight between 5 and
10 knots. Chance of thunderstorms is possible with these storms
but confidence is low at this time. Rain will clear out by morning
as winds shift towards the SW and increase up to 15 knots.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM Saturday to 5 AM EDT Sunday for
LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Heidelberger
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 14, 4:57 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 457 AM EDT Fri Apr 14 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 457 AM EDT Fri Apr 14 2017 /357 AM CDT Fri Apr 14 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Chances of thunderstorms will increase across northwest Indiana late this afternoon and across the remainder of the forecast area this evening. Severe weather is not expected, but brief heavier downpours are possible this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a slight chance of a thunderstorm Saturday, with a better chance of thunderstorms late Saturday night into midday Sunday. Severe weather is not expected. There is another chance of thunderstorms by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-150900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 457 AM EDT Fri Apr 14 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Chances of thunderstorms will increase late this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft are expected Saturday and Saturday night. There is a slight chance of a thunderstorm Saturday, with a better chance of thunderstorms late Saturday night into early Sunday morning. There is another chance of thunderstorms by the middle of next week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.